doi: 10.3934/dcdsb.2020173

The Poincaré bifurcation of a SD oscillator

1. 

School of Mathematics, Soochow University, 215006, Suzhou, China

2. 

School of Mathematics (Zhuhai), Sun Yat-sen University, 519082, Zhuhai, China

* Corresponding author

Received  November 2019 Revised  January 2020 Published  May 2020

A van der Pol damped SD oscillator, which was proposed by Ruilan Tian, Qingjie Cao and Shaopu Yang (2010, Nonlinear Dynamics, 59, 19-27), is studied. By improving the criterion function of determining the lowest upper bound of the number of zeros of Abelian Integrals, we show that the number of zeros of Abelian integrals of this SD oscillator is two which is sharp.

Citation: Yangjian Sun, Changjian Liu. The Poincaré bifurcation of a SD oscillator. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020173
References:
[1]

J. Awrejcewicz and M. M. Holicke, Smooth and Nonsmooth High Dimensional Chaos and the Melnikov-type Methods, World Scientific Series on Nonlinear Science, Series A: Monographs and Treatises, 60, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2007. doi: 10.1142/9789812709103.  Google Scholar

[2]

Q. Cao, M. Wiercigroch, E. E. Pavlovskaia, C. Grebogi and J. M. T. Thompson, Archetypal oscillator for smooth and discontinuous dynamics, Phys. Rev. E (3), 74 (2006), 5pp. doi: 10.1103/PhysRevE.74.046218.  Google Scholar

[3]

Q. CaoM. WiercigrochE. PavlovskaiaJ. Thompson and C. Grebogi, Piecewise linear approach to an archetypal oscillator for smooth and discontinuous dynamics, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 366 (2008), 635-652.  doi: 10.1098/rsta.2007.2115.  Google Scholar

[4]

Q. CaoM. WiercigrochE. E. PavlovskaiaC. Grebogi and J. M. T. Thompson, The limit case response of the archetypal oscillator for smooth and discontinuous dynamics, Int. J. Non-Lin. Mech., 43 (2008), 462-473.  doi: 10.1016/j.ijnonlinmec.2008.01.003.  Google Scholar

[5]

H. Chen and X. Li, Global phase portraits of memristor oscillators, Internat. J. Bifur. Chaos, 24 (2014), 1-31.  doi: 10.1142/S0218127414501521.  Google Scholar

[6]

H. Chen, Global analysis on the discontinuous limit case of a smooth oscillator, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 26 (2016), 21pp. doi: 10.1142/S0218127416500619.  Google Scholar

[7]

H. ChenJ. Llibre and Y. Tang, Global dynamics of a SD oscillator, Nonlinear Dyn., 91 (2018), 1755-1777.  doi: 10.1007/s11071-017-3979-y.  Google Scholar

[8]

A. ColomboM. di BernardoS. J. Hogan and M. R. Jeffrey, Bifurcations of piecewise smooth flows: Perspectives, methodologies and open problems, Phys. D, 241 (2012), 1845-1860.  doi: 10.1016/j.physd.2011.09.017.  Google Scholar

[9]

A. F. Filippov, Dierential Equations with Discontinuous Righthand Sides, Mathematics and its Applications (Soviet Series), 18, Kluwer Academic Publishers Group, Dordrecht, 1988. doi: 10.1007/978-94-015-7793-9.  Google Scholar

[10]

E. FreireE. Ponce and J. Ros, Limit cycle bifurcation from center in symmetric piecewise-linear systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 9 (1999), 895-907.  doi: 10.1142/S0218127499000638.  Google Scholar

[11]

M. GrauF. Mañosas and J. Villadelpart, A Chebyshev criterion for Abelian integrals, Trans. Amer. Math. Soc., 363 (2011), 109-129.  doi: 10.1090/S0002-9947-2010-05007-X.  Google Scholar

[12]

Y. A. KuznetsovS. Rinaldi and A. Gragnani, One-parameter bifurcations in planar Filippov systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 2157-2188.  doi: 10.1142/S0218127403007874.  Google Scholar

[13]

R. I. Leine and D. H. van Campen, Bifurcation phenomena in non-smooth dynamical systems, Eur. J. Mech. A Solids, 25 (2006), 595-616.  doi: 10.1016/j.euromechsol.2006.04.004.  Google Scholar

[14]

C. Li and Z.-F. Zhang, A criterion for determining the monotonocity of the ratio of two Abelian integrals, J. Differential Equations, 124 (1996), 407-424.  doi: 10.1006/jdeq.1996.0017.  Google Scholar

[15]

C. LiuG. Chen and Z. Sun, New criteria for the monotonicity of the ratio of two Abelian integrals, J. Math. Anal. Appl., 465 (2018), 220-234.  doi: 10.1016/j.jmaa.2018.04.074.  Google Scholar

[16]

C. Liu and D. Xiao, The smallest upper bound on the number of zeros of Abelian integrals, J. Differential Equations, in press. doi: 10.1016/j.jde.2020.03.016.  Google Scholar

[17]

O. Makarenkov and J. S. W. Lamb, Dynamics and bifurcations of nonsmooth systems: A survey, Phys. D, 241 (2012), 1826-1844.  doi: 10.1016/j.physd.2012.08.002.  Google Scholar

[18]

F. Mañosas and J. Villadelpart, Bounding the number of zeros of certain Abelian integrals, J. Differential Equations, 251 (2011), 1656-1669.  doi: 10.1016/j.jde.2011.05.026.  Google Scholar

[19]

R. TianQ. Cao and S. Yang, The codimension-two bifurcation for the recent proposed SD oscillator, Nonlinear Dynam., 59 (2010), 19-27.  doi: 10.1007/s11071-009-9517-9.  Google Scholar

show all references

References:
[1]

J. Awrejcewicz and M. M. Holicke, Smooth and Nonsmooth High Dimensional Chaos and the Melnikov-type Methods, World Scientific Series on Nonlinear Science, Series A: Monographs and Treatises, 60, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2007. doi: 10.1142/9789812709103.  Google Scholar

[2]

Q. Cao, M. Wiercigroch, E. E. Pavlovskaia, C. Grebogi and J. M. T. Thompson, Archetypal oscillator for smooth and discontinuous dynamics, Phys. Rev. E (3), 74 (2006), 5pp. doi: 10.1103/PhysRevE.74.046218.  Google Scholar

[3]

Q. CaoM. WiercigrochE. PavlovskaiaJ. Thompson and C. Grebogi, Piecewise linear approach to an archetypal oscillator for smooth and discontinuous dynamics, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 366 (2008), 635-652.  doi: 10.1098/rsta.2007.2115.  Google Scholar

[4]

Q. CaoM. WiercigrochE. E. PavlovskaiaC. Grebogi and J. M. T. Thompson, The limit case response of the archetypal oscillator for smooth and discontinuous dynamics, Int. J. Non-Lin. Mech., 43 (2008), 462-473.  doi: 10.1016/j.ijnonlinmec.2008.01.003.  Google Scholar

[5]

H. Chen and X. Li, Global phase portraits of memristor oscillators, Internat. J. Bifur. Chaos, 24 (2014), 1-31.  doi: 10.1142/S0218127414501521.  Google Scholar

[6]

H. Chen, Global analysis on the discontinuous limit case of a smooth oscillator, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 26 (2016), 21pp. doi: 10.1142/S0218127416500619.  Google Scholar

[7]

H. ChenJ. Llibre and Y. Tang, Global dynamics of a SD oscillator, Nonlinear Dyn., 91 (2018), 1755-1777.  doi: 10.1007/s11071-017-3979-y.  Google Scholar

[8]

A. ColomboM. di BernardoS. J. Hogan and M. R. Jeffrey, Bifurcations of piecewise smooth flows: Perspectives, methodologies and open problems, Phys. D, 241 (2012), 1845-1860.  doi: 10.1016/j.physd.2011.09.017.  Google Scholar

[9]

A. F. Filippov, Dierential Equations with Discontinuous Righthand Sides, Mathematics and its Applications (Soviet Series), 18, Kluwer Academic Publishers Group, Dordrecht, 1988. doi: 10.1007/978-94-015-7793-9.  Google Scholar

[10]

E. FreireE. Ponce and J. Ros, Limit cycle bifurcation from center in symmetric piecewise-linear systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 9 (1999), 895-907.  doi: 10.1142/S0218127499000638.  Google Scholar

[11]

M. GrauF. Mañosas and J. Villadelpart, A Chebyshev criterion for Abelian integrals, Trans. Amer. Math. Soc., 363 (2011), 109-129.  doi: 10.1090/S0002-9947-2010-05007-X.  Google Scholar

[12]

Y. A. KuznetsovS. Rinaldi and A. Gragnani, One-parameter bifurcations in planar Filippov systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 2157-2188.  doi: 10.1142/S0218127403007874.  Google Scholar

[13]

R. I. Leine and D. H. van Campen, Bifurcation phenomena in non-smooth dynamical systems, Eur. J. Mech. A Solids, 25 (2006), 595-616.  doi: 10.1016/j.euromechsol.2006.04.004.  Google Scholar

[14]

C. Li and Z.-F. Zhang, A criterion for determining the monotonocity of the ratio of two Abelian integrals, J. Differential Equations, 124 (1996), 407-424.  doi: 10.1006/jdeq.1996.0017.  Google Scholar

[15]

C. LiuG. Chen and Z. Sun, New criteria for the monotonicity of the ratio of two Abelian integrals, J. Math. Anal. Appl., 465 (2018), 220-234.  doi: 10.1016/j.jmaa.2018.04.074.  Google Scholar

[16]

C. Liu and D. Xiao, The smallest upper bound on the number of zeros of Abelian integrals, J. Differential Equations, in press. doi: 10.1016/j.jde.2020.03.016.  Google Scholar

[17]

O. Makarenkov and J. S. W. Lamb, Dynamics and bifurcations of nonsmooth systems: A survey, Phys. D, 241 (2012), 1826-1844.  doi: 10.1016/j.physd.2012.08.002.  Google Scholar

[18]

F. Mañosas and J. Villadelpart, Bounding the number of zeros of certain Abelian integrals, J. Differential Equations, 251 (2011), 1656-1669.  doi: 10.1016/j.jde.2011.05.026.  Google Scholar

[19]

R. TianQ. Cao and S. Yang, The codimension-two bifurcation for the recent proposed SD oscillator, Nonlinear Dynam., 59 (2010), 19-27.  doi: 10.1007/s11071-009-9517-9.  Google Scholar

Figure 1.  The global phase portraits of system (1.6) for $ 0<a<1 $ and $ \epsilon = 0 $
Figure 2.  The phase portraits of system (2.1)
[1]

Ben Niu, Weihua Jiang. Dynamics of a limit cycle oscillator with extended delay feedback. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1439-1458. doi: 10.3934/dcdsb.2013.18.1439

[2]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[3]

Magdalena Caubergh, Freddy Dumortier, Robert Roussarie. Alien limit cycles in rigid unfoldings of a Hamiltonian 2-saddle cycle. Communications on Pure & Applied Analysis, 2007, 6 (1) : 1-21. doi: 10.3934/cpaa.2007.6.1

[4]

Stijn Luca, Freddy Dumortier, Magdalena Caubergh, Robert Roussarie. Detecting alien limit cycles near a Hamiltonian 2-saddle cycle. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1081-1108. doi: 10.3934/dcds.2009.25.1081

[5]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[6]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[7]

Bourama Toni. Upper bounds for limit cycle bifurcation from an isochronous period annulus via a birational linearization. Conference Publications, 2005, 2005 (Special) : 846-853. doi: 10.3934/proc.2005.2005.846

[8]

Qiongwei Huang, Jiashi Tang. Bifurcation of a limit cycle in the ac-driven complex Ginzburg-Landau equation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 129-141. doi: 10.3934/dcdsb.2010.14.129

[9]

Junmin Yang, Maoan Han. On the number of limit cycles of a cubic Near-Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 827-840. doi: 10.3934/dcds.2009.24.827

[10]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

[11]

Valery A. Gaiko. The geometry of limit cycle bifurcations in polynomial dynamical systems. Conference Publications, 2011, 2011 (Special) : 447-456. doi: 10.3934/proc.2011.2011.447

[12]

Orit Lavi, Doron Ginsberg, Yoram Louzoun. Regulation of modular Cyclin and CDK feedback loops by an E2F transcription oscillator in the mammalian cell cycle. Mathematical Biosciences & Engineering, 2011, 8 (2) : 445-461. doi: 10.3934/mbe.2011.8.445

[13]

John Guckenheimer, Hinke M. Osinga. The singular limit of a Hopf bifurcation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2805-2823. doi: 10.3934/dcds.2012.32.2805

[14]

Jihua Yang, Liqin Zhao. Limit cycle bifurcations for piecewise smooth integrable differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2417-2425. doi: 10.3934/dcdsb.2017123

[15]

Lora Billings, Erik M. Bollt, David Morgan, Ira B. Schwartz. Stochastic global bifurcation in perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 123-132. doi: 10.3934/proc.2003.2003.123

[16]

S. Secchi, C. A. Stuart. Global bifurcation of homoclinic solutions of Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1493-1518. doi: 10.3934/dcds.2003.9.1493

[17]

Joo Hee Lee, M. Gregory Forest, Ruhai Zhou. Alignment and rheo-oscillator criteria for sheared nematic polymer films in the monolayer limit. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 339-356. doi: 10.3934/dcdsb.2006.6.339

[18]

Maoan Han, Tonghua Zhang. Some bifurcation methods of finding limit cycles. Mathematical Biosciences & Engineering, 2006, 3 (1) : 67-77. doi: 10.3934/mbe.2006.3.67

[19]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure & Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[20]

Changlu Liu, Shuangli Qiao. Symmetry and monotonicity for a system of integral equations. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1925-1932. doi: 10.3934/cpaa.2009.8.1925

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (15)
  • HTML views (32)
  • Cited by (0)

Other articles
by authors

[Back to Top]